The original documents are located in Box 6, folder "Daily Summaries of Press Office and Presidential Activities, 4/76" of the Ron Nessen Papers at the Gerald R. Ford Presidential Library.

Copyright Notice

The copyright law of the United States (Title 17, United States Code) governs the making of photocopies or other reproductions of copyrighted material. Ron Nessen donated to the United States of America his copyrights in all of his unpublished writings in National Archives collections. Works prepared by U.S. Government employees as part of their official duties are in the public domain. The copyrights to materials written by other individuals or organizations are presumed to remain with them. If you think any of the information displayed in the PDF is subject to a valid copyright claim, please contact the Gerald R. Ford Presidential Library.

RON NESSEN BRIEFING

Thursday, April 1, 1976

RELEASES:

NOTICE TO THE

FACT SHEET:

PRESS:

TRAVEL:

TEAMSTER STRIKE: H. R. 12490--ConRail

H. J. Res. 857

Executive Order/Exemption of Walter C. Sauer from Mandatory Retirement

Memorandum for Heads of Departments and Agencies on Swine-type Influenza Virus (Above posted after 3 pm)

President's Foreign Intelligence Advisory Board

Medal of Freedom

Wisconsin:

7:00	a.m.		Press Check in AAFB
			Press Plane Departs AAFB
			President Departs WH
8:25	a. m.		President Departs AAFB
8:20	a.m.	CST	Press arr. Mitchell Field-Mil.
9:15	a. m.	CST	Pres. " " " "
	7:30 8:05 8:25 8:20	8:20 a.m.	7:30 a.m. 8:05 a.m. 8:25 a.m.

Bible: expected mid to late afternoon.

Speeches: None anticipated (advances) for first day of trip.

President spoke to Usery this morning (little after 9 a.m.) told him to stay and negotiate as long as he thinks is necessary. No more comment while negotiations are going on.

March, 2/10th of 1 percent. Increase very sligh

PEPCO had a power failure in this area last night--10:17 to 11:17 p.m. The WH's auxiliary power immediately took over essential needs of WH.

WPI:

WHEN THE LIGHTS WENT OUT....

LUNCH LID UNTIL 3 P.M. gp

	Thurs	day	- 1	April	1	1976	
--	-------	-----	-----	-------	---	------	--

Meeting with Selected Members of the House Budget Committee. (Mr. James Lynn and Mr. Max L. Friedersdor The Cabinet Room.
Committee. (Mr. James Lynn and Mr. Max L. Friedersdor The Cabinet Room.
Mr. James Cannon - The Oval Office.
Secretary Donald Rumsfeld - The Oval Office.
Mr. Ron Nessen, Mr. Max L. Friedersdorf,
Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr.,
Mr. Rogers C.B. Morton and Mr. Stuart Spencer.
The Oval Office.
Swearing-In Ceremony for the Members of the President's Foreign Intelligence Advisory Board - The Rose Garden.
Meeting with the President's Foreign
Intelligence Advisory Board. (General
Brent Scowcroft) - The Cabinet Room.
Artur Rubinstein Medal of Freedom Ceremony

3:00Meeting with the Agriculture Policy Committee.(30 min.)(Dr. James Connor) - The Cabinet Room.

3:30 Meeting with the Economic Policy Board.
(60 min.) (Mr. L. William Seidman) - The Cabinet Room.

5:30 (30 min.)

White House Reception for the Advertising Council. (Mr. Ron Nessen and Mrs. Margita White). The State Floor.

6:15 p.m. (10 min.)

Senator Carl T. Curtis, Miss Helen Hayes, Miss Marian Anderson and Mr. Bob Hope. (Mr. Max L. Friedersdorf) - The Oval Office.

7:30

Private Dinner with Governor and Mrs. John Connally.

Revised: 4/1/76 11:30 a.m.	THE PRESIDENT'S SCHEDULE Lursday - April 1, 1976
8:00 (30 min.)	Meeting with Selected Members of the House Budget Committee. (Mr. James Lynn and Mr. Max L. Friedersdor
(50 mm.)	The Cabinet Room.
9:00	Mr. James Cannon - The Oval Office.
9:15	Secretary Donald Rumsfeld - The Oval Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf,
	Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr.,
	Mr. Rogers C.B. Morton and Mr. Stuart Spencer. The Oval Office.
* 11:00	Swearing-In Ceremony for the Members of the President's Foreign Intelligence Advisory Board - The Rose Garden.
· · · ·	
11:15	Meeting with the President's Foreign
(30 min.)	Intelligence Advisory Board. (General
	Brent Scowcroft) - The Cabinet Room.
* 12:15	Artur Rubinstein Medal of Freedom Ceremony
	and Luncheon - The Residence.
2:30	Mr. Robert T. Hartmann, Mr. Robert Orben,
4	Mr. Milton Friedman and Mr. Patrick Butler.
	The Oval Office.
2.00	Martin and the Anni and the Policer Committee
·3:00	Meeting with the Agriculture Policy Committee.
(30 min.)	(Dr. James Connor) - The Cabinet Room.
3:30	Meeting with the Economic Policy Board.
(60 min.)	(Mr. L. William Seidman) - The Cabinet Room.
4:30	Mr. John O. Marsh, Jr The Oval Office.
(15 min.) 5:30	White House Decention for the Advertising Council
(30 min.)	White House Reception for the Advertising Council. (Mr. Ron Nessen and Mrs. Margita White).
(50 mm.)	The State Floor.
	The State Floor.
6:15 p.m.	Senator Carl T. Curtis, Miss Helen Hayes,
(10 min.)	Miss Marian Anderson and Mr. Bob Hope.
	(Mr. Max L. Friedersdorf) - The Oval Office.
7:30	Private Dinner with Governor and Mrs. John Connally.

· .

April 1, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

ADDITION TO THE PRESIDENT'S SCHEDULE Thursday, April 1, 1976

7:30 p.m.

2

Dinner with Governor and Mrs. John Connally.

The Residence

Revised:	THE PRESIDENT'S SCHEDULE
4/5/76 12:30 p.m.	May - April 5, 976
8:00	Senior Staff Meeting - The Roosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:15	Secretary Henry A. Kissinger and General Brent Scowcroft - The Oval Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C. B. Morton and Mr. Richard B. Cheney. The Oval Office.
*11:00 (30 min.)	Meeting with His Majesty King Carl XVI Gustaf of Sweden. (Secretary Henry A. Kissinger and General Brent Scowcroft) - The Oval Office.
12:00 (10 min.)	Greet Members of the U.SCanadian International Joint Commission. (General Brent Scowcroft). The Oval Office.
12:15 (15 min.)	Senator Howard Baker. (Mr. Max L. Friedersdorf). The Oval Office.
12:30 (5 min.)	Greet Graduates of the Hugh O'Brian Youth Foundation. (Mr. John O. Marsh, Jr.) - The Rose Garden.
*1:30 *2:15 (10 min.)	Swearing In of Mr. Robert Strasz-Hupe, U.S. Permanent Representative to NATO. (General Brent Scowcroft). The Rose Garden. Signing Ceremony for the Naval Petroleum Reserves Production Act (Elk Hills). (Mr. James Cannon). The Rose Garden.
3:00 • (10 min.)	Sign Older Americans Month Proclamation. (Mr. James Cannon). The Oval Office.
3:30 (20 min.)	Greet Leadership of the Kansas Farm Bureau. (Mr. James Cannon) - The Cabinet Room.
4:00 (15 min.)	Drop-By Briefing for California Bankers. (Mr. William J. Baroody, Jr.) - The Roosevelt Room.
4:15 (10 min.)	Mr. Alex DeMar and Mr. and Mrs. James Nicholas. The Oval Office.
4:30	Mr. Richard B. Cheney - The Oval Office.

2

..

-Monday - April 5, 1976	Monday		April S	5.	1970	6 `
-------------------------	--------	--	---------	----	------	-----

1

5:00	Mr. Robert T. Hartmann, Mr. Robert Orben,
	Mr. Milton Friedman and Mr. Patrick Butler.
	The Oval Office.
9:54	Depart South Grounds via Motorcade en route
	The Washington Hilton Hotel.
* 10:00	Drop-By Bicentennial Congressional Banquet of the Order of AHEPA.
10:38	Return to the White House.

•

April 5, 1976

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Monday, April 5, 1976

(Revised -- as of 11:45 a.m.)

8 to 10:30 a.m. Meetings with members of the staff.

11:00 a.m.; Meeting with His Majesty King Carl XVI Gustaf of Sweden. (Press Photo)

The Oval Office

12:00 p.m.

Greet Members of the U.S. - Canadian International Joint Commission.

The Oval Office

1:30 p.m.

Swearing-In Ceremony for Mr. Robert Strausz-Hupe as U.S. Permanent Representative to NATO. (Open Coverage)

The Rose Garden

2:15 p.m.

3:00 p.m.

Signing Ceremony for the Naval Petroleum Reserves Production Act (Elk Hills) (Open Coverage)

The Rose Garden

Signing of Proclamation on Older Americans Month. (Open Coverage)

The RoseGarden

3:30 p.m. Greet officials of the Kansas Farm Bureau and signing of the Rural Development Act. (Open Coverage)

The Rose Garden

NOTICE TO THE PRESS

ADDITION TO THE PRESIDENT'S SCHEDULE Monday, April 5, 1976

1:30 p.m.

Swearing-in Ceremony for Mr. Robert Strasz-Hupe as U.S. Permanent Representative to NATO (Open Coverage)

The Rose Garden

#

#

#

- Monday - April 5, 1976

	- Monday - April 5, 1976 -
8:00	Senior Staff Meeting - The Roosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:15	Secretary Henry A. Kissinger and General Brent Scowcroft - The Oval Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C. B. Morton and Mr. Richard B. Cheney. The Oval Office.
*11:00 (30 min.)	Meeting with His Majesty King Carl XVI Gustaf of Sweden. (Secretary Henry A. Kissinger and General Brent Scowcroft) - The Oval Office.
12:00 (10 min.)	Greet Members of the U.SCanadian International Joint Commission. (General Brent Scowcroft). The Oval Office.
12:15 (15 min.)	Senator Howard Baker. (Mr. Max L. Friedersdorf). The Oval Office.
12:30 (5 min.)	Greet Graduates of the Hugh O'Brian Youth Foundation. (Mr. John O. Marsh, Jr.) - The Rose Garden.
2:15 (10 min.)	Signing Ceremony for the Naval Petroleum Reserves Production Act (Elk Hills). (Mr. James Cannon). The Rose Garden.
3:00 (10 min.)	Sign Older Americans Month Proclamation. (Mr. James Cannon). The Oval Office.
3:30 (20 min.)	Greet Leadership of the Kansas Farm Bureau. (Mr. James Cannon) - The Cabinet Room.
4:00 (15 min.)	Drop-By Briefing for California Bankers. (Mr. William J. Baroody, Jr.) - The Roosevelt Room.
4:15 (10 min.)	Mr. Alex DeMar and Mr. and Mrs. James Nicholas. The Oval Office.
4:30	Mr. Richard B. Cheney - The Oval Office.

•

- Monday - April 5, 1976 -

CONTINUED

9:42	Depart South Grounds via Motorcade en route
	The Washington Hilton Hotel.

* 10:00 Drop-By Bicentennial Congressional Banquet of the Order of AHEPA.

10:30 Return to the White House.

NCTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Monday - April 5

8 - 10:30 am

Meetings with members of the staff

11:00 am

Meeting with His Majesty King Carl XVI Gustaf of Sweden. The Ourl Office

The Cval Office (Press Photo)

12:00

Greet Members of the U.S. - Canadian International Joint Commission. The Cval Cffice

2:15 pm

Signing Ceremony for the Naval Petroleum Reserves Production Act (Elk Hills) The Rose Carden. (Open Coverage)

3:30 pm

Greet officials of the Kansas Farm Bureau The Cabinet Room

RON NESSEN BRIEFING

April 5, 1976

ANNOUNCEMENTS:

Charles Leppert as Dep. Asst. to the President for Legislative Affairs.

Joseph S. Jenckes, V. as Spec. Asst. for Leg. Affairs.

Message to Congress on the Nat. Cancer Institute.

Message to the Senate on the International Coffee Agreement.

1976 supplemental appropriation request of \$12, 282, 519.

Requests for supplemental appropriations for the transition quarter in the amount of \$2,575,000 for FY 77.

Posted revised President's schedule.

President will attend the opening ceremonies of the LBJ Memorial Grove Tuesday. Will depart White House at 10:55 a.m. and return at 11:55 a.m. Ron's briefing may possibly be at 12:30 p.m. (Pres. and Mrs. Ford attended the groundbreaking ceremony in Sept. of 74.)

More details Tuesday. Will be in Texas Friday and Saturday.

Lots of questions about Morton's remarks about Kissinger in California. Ron said that the President's position was stated in Green Bay at the Arena. (pages 6 and 7)

ERC looking into it and will have a position soon. (Bill has been approved by Senate)

Ron indicated he would try to arrange a P.C. soon.

LBJ MEMORIAL GROVE:

37 i.

ກູ້: -

.E

TEXAS TRIP:

SEC. KISSINGER:

OIL DIVESTITURE BILL:

PRESIDENTIAL PRESS CONFERENCE:

	Tuesday - April 6, 176
4	
8:30	Mr. Richard B. Cheney - The Oval Office.
9:00 9:15	Mr. John O. Marsh, Jr The Oval Office. Secretaries Henry A. Kissinger and Donald Decider
10:15	and General Brent Scowcroft - The Oval Office. Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr. and Mr. Richard B. Cheney - The Oval Office.
10:55	Depart South Grounds via motorcade en route LBJ Memorial Grove, George Washington Parkway.
* 11:00	Dedication of the Lyndon Baines Johnson Memorial Grove.
11:55	Return to the White House.
12:15 (5 min.)	Greet Congressman Bill Archer and Group of High School Student Interns from Texas. (Mr. Max L. Friedersdorf) - The Oval Office.
2:00 (60 min.)	Secretary W.J. Usery, Jr. (Dr. James Connor). The Oval Office.
3:00	Mr. Robert T. Hartmann - The Oval Office.
4:00 (30 min.)	Mr. Philip Buchen - The Oval Office.
4:30	Mr. Richard B. Cheney - The Oval Office.
5:00	Remarks/Reception for the National Alliance of Businessmen. (Mr. William J. Baroody, Jr.). The State Floor.

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Tuesday, April 6, 1976

8:30 a.m. to 10:45 a.m. Meetings with Staff

11:00 a.m. Dedication of the Lyndon Baines Johnson Memorial Grove

12:15 p.m. Greet Congressman Bill Archer and Group of High School Student Interns from Texas

The Oval Office

2.00 p.m. Secretary W.J. Usery, Jr., Secretary of Labor

The Oval Office

5:00 p.m. Reception for the National Alliance of Businessmen

The State Floor

#

. #

#

ANNOUNCEMENTS:

WISCONSIN PRIMARY:

THURSDAY:

Thomas Sowell to be a Federal Trade Commissioner

Supplemental budget request for the FTC

Essentially same drill as before. When the returns are firm or conclusive, we will have something to say. The President believes he will win the primary, however it will be close.

There will be a meeting at the WH at 2pm. w/the Chairman and one other member of the 10 regulatory commissions. This is a continuing step in the President's efforts to reform the regulatory agencies. Those agencies represented will be: the CAB, Consumer Product Safety Commission, FCC, Federal Maritime Commission, FPC, FTC, ICC, Nuclear Regulatory Commission, the SEC, and the Commodity Futures Trading Commission. The President met with this group last July. Each agency has sent a written report to the President on the points he has proposed for reform. Ed Schumlts and Paul McAvoy, Co-Chairmen of the Domestic Council's review group on regulatory reform are sponsoring this. We will try to get copies of the agencies' written reports.

TEXAS TRIP:

FRIDAY:

The President will leave the WH 8-8:30 a.m. l'st stop - San Antonio for a Bicentennial event 2nd stop - Dallas, several events in the Dallas area, overnight possibly at the Fairmont hotel.

SATURDAY: l'st stop - El Paso - speech to the Convention of Texas feed and grain Association; this is a speech and Q&A. Also a Bicentennial ceremony in commemoration of the Goldstar Mothers.

> last stop - Amarillo - No details on this stop, but it will be the last (Thank God!) (Also, erwigs, don't make any plans for Sat. night, it may be a late return!)

Nothing further of note in today's briefing - cm, your faithful pooler.

	Wednesday - April 7, 1976
7:40	Director George Bush and General Brent Scowcroft - The Oval Office.
8:00 (90 min.)	Bipartisan Congressional Leadership Meeting. (Mr. Max L. Friedersdorf) - The Cabinet Room.
9:30	Mr. Richard B. Cheney - The Oval Office.
10:15 (15 min.)	Greet Businessmen from Western Michigan. (Mr. William J. Baroody, Jr.) - The Family Theater.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., and Mr. Richard B. Cheney - The Oval Office.
11:00 (60 min.)	Briefing on Drugs. (Mr. James Cannon). The Cabinet Room.
12:15 (5 min.)	Greet National Boy of the Year. (Mr. William J. Baroody, Jr.) - The Rose Garden.
, 12:30 (60 min.)	Working Luncheon with Nashville Banner Representatives. (Mr. Ron Nessen and Mrs. Margita White). First Floor Family Dining Room.
1:50 (10 min.)	Dr. Ron Paul. (Mr. Max L. Friedersdorf). The Oval Office.
2:00	Vice President Nelson A. Rockefeller - The Oval Office.
2:30 (45 min.)	National Security Council Meeting. (General Brent Scowcroft) - The Cabinet Room.
3:30	Mr. Robert T. Hartmann, Mr. Robert Orben, Mr. Milton Friedman and Mr. Patrick Butler
4:30	The Oval Office. Mr. Stuart Spencer and Mr. Richard B. Cheney. The Oval Office.
5:00	Mr. Richard B. Cheney - The Oval Office.
5:30 (60 min.)	Informal Gathering with Members of Congress from the Midwestern States. (Mr. Max L. Friedersdorf). The Blue Room.

7

April 6, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Wednesday, April 7, 1976

8:00 a.m.

Bipartisan Congressional Leadership Meeting.

The Cabinet Room

11:00 a.m.

12:15 p.m.

Review of Federal Drug Abuse Programs (Press Photo)

The Cabinet Room

Greet National Boy of the Year (Press Photo)

The Rose Garden

Vice President Nelson A. Rockefeller

The Oval Office

2:30 p.m.

2:00 p.m.

National Security Council Meeting

The Cabinet Room

NOTICE TO THE PRESS

ADDITION TO THE PRESIDENT'S SCHEDULE Wednesday, April 7, 1976

10:15 a.m. Meet with a group of businessmen from Western Michigan (Open Coverage)

#

The Rose Garden

#

#

	Thesday - April 8, 197
8:00	Senior Staff Meeting - The Roosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:00	 Taping Session. (Mr. Bob Mead) - The Cabinet Room. 1. Filmed Message for Bicentennial Christian Celebration "In God We Trust" at Cobo Arena Detroit, Michigan, April 10. 2. Filmed Message for Use at 3 Equal Employment Opportunity Comprised Seminary
an an ger a star a fan de st	Opportunity Commission Seminars. """"""""""""""""""""""""""""""""""""
9:15 "	Secretary Donald Rumsfeld - The Oval Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr. and Mr. Richard B. Cheney - The Oval Office.
11:00 (60 min.)	CONGRESSIONAL HOUR - See Attached Addendum. (Mr. Max L. Friedersdorf) - The Oval Office.
12:15 (30 min.)	Governor Robert D. Ray. (Mr. Richard B. Cheney). The Oval Office.
12:45	Miss Mildred Leonard - The Oval Office.
2:00 (60 min.)	Meeting with Regulatory Commissioners. (Mr. Philip Buchen) - The Cabinet Room.
3:30 (10 min.)	Sign Summer Youth Employment Program Supplemental. (Mr. James Cannon) - The Rose Garden.
4:15 (15 min.)	Mr. Tom Keating, Indianapolis Star. (Mr. Ron Nessen and Mr. Max L. Friedersdorf) - The Oval Office.
4:30 (15 min.)	Mr. Donald Kendall. (General Brent Scowcroft) - Oval C
5:00 5:30	Mr. Richard B. Cheney - The Oval Office. Greet the Governor General of Canada and Mrs. Jules Leger. (General Brent Scowcroft) - The Oval Office.
5:45	Mr. James Lynn and Mr. James Cannon - The Oval Offi
30 min.)	· Part

8

1

CONGRESSIONAL HOUR

11:00-11:05 a.m. (5 minutes)

11:05-11:10 a.m. (5 minutes)

11:10-11:15 a.m. (5 minutes)

(5 minutes)

11:20-11:25 a.m. (5 minutes)

11:25-11:30 a.m. (5 minutes)

11:30-11:35 a.m. (5 minutes)

Representative George H. Mahon (Thomas G. Loeffler)

Senator William D. Hathaway (Joseph C. Jenckes V)

Representative Albert H. Quie (Charles Leppert, Jr.)

11:15-11:20 a.m. Senator Lowell P. Weicker Flr. (William T. Kendall)

> Senator Claiborne Pell (Joseph C. Jenckes V)

Senator Robert P. Griffin (William T. Kendall)

Representative William L. Armstrong (Thomas G. Loeffler)

11:38-11:41 a.m. (3 minutes)

11:41-11:46 a.m. (5 minutes)

11:46-11:51 a.m. (5 minutes)

Representative Tom Railsback (Charles Leppert, Jr.)

Senator Jacob K. Javits (William T. Kendall)

Representative Carlos J. Moorhead (J. Patrick Rowland)

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Thursday, April 8, 1976

8:00 a.m. to	
11:00 a.m.	Meetings with Staff
ll:00 a.m.	Congressional Hour
	The Oval Office
12:15 p.m.	Governor Robert D. Ray
× **	The Oval Office
2:00 p.m.	Meeting with Regulatory Commissioners
	The Cabinet Room
3:30 p.m.	Sign Summer Youth Employment Program Supplemental
	The Rose Garden
5:30 p.m.	Greet the Governor General of Canada and Mrs. Jules Leger
	The Oval Office

RON NESSEN BRIEFING

April 8, 1976

ANNOUNCEMENTS:

World Trade Week, 1976

Nashville Banner transcript will be made available later this afternoon, about 5 p.m.

Ed Schmults and Paul MacAvoy will brief after the Regulatory Commissioners meeting at about 3:45 p.m. (after the Rose Garden signing of Summer Youth Employment Program)

President and Mrs. Ford will host a luncheon honoring Queen Margrethe II and Prince Henrik Tuesday, May ll.

Meeting to discuss Republican platform.

Courtesy call on the President.

Will get very late. Probably on the plane tomorrow. (Advance text of first speech at the Alamo will hopefully be available this afternoon, embargoed for 6 a.m. EST; advance on law day dinner speech will have hopefully tomorrow some time, embargoed for 6 a.m. EST)

Expect relatively soon. They were mailed April 1. Will take time to check figures and put in release form.

237 letters favoring revision of the Hatch Act and 5,617 opposed (5,500 of which were form letters)

Story by Dave Burnham concerning cable TV. No recommendations on the matter have been received by the President but there are people in the White House who are working on the subject and have not yet sent a summary of it to the President.

LUNCH LID UNTIL 1:45 P.M.

GOV. GEN. OF CANADA:

TEXAS BIBLE:

GOVERNOR RAY:

PRESIDENT'S TAX RETURNS:

HATCH ACT MAIL:

N.Y. TIMES STORY:

Monday - April 12, 1976

8:00	Senior Staff Meeting - The Roosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:15	Secretary Henry A. Kissinger and General Brent Scowcroft - The Oval Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
11:00 (30 min.)	Mr. Vermont Royster, Wall Street Journal. (Mr. Ron Nessen) - The Oval Office.
12:00 (5 min.)	Congressman Delbert L. Latta and Eighth Grade Students from Glandorf Elementary School of Ottawa, Ohio. (Mr. Max L. Friedersdorf) - The Rose Garden.
12:15 (10 min.)	Farewell Calls by PST William Davis, SA Robert H. Rasor, ATSAIC Wayne E. Welch, and SA John L. Samuelson. (SAIC Richard E. Keiser) - Oval Office.
12:30 (10 min.)	Secretary William Simon - The Oval Office.
2:00	Vice President Nelson A. Rockefeller - The Oval Office.
2:30 (60 min.)	Dr. Malcolm R. Currie, Director of Defense Research and Engineering. (General Brent Scowcroft). The Cabinet Room.
4:00	Mr. James Lynn and Mr. James Cannon - The Oval Office.
4:30	Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
5:00	Mr. Richard B. Cheney - The Oval Office.
5:30	Reception for President Ford Committee Staff. The State Floor.

12)

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Monday, April 12, 1976

8:00-a.m. to	
11:00 a.m.	Staff Meetings
12:00 p.m.	Congressman Delbert Latta and 8th Grade Students from Ottawa, Ohio
	The Rose Garden
12:30 p.m.	Secretary William Simon (Press Photo)
	The Oval Office
2:00 p.m.	Vice President Rockefeller
	The Oval Office
5:30 p.m.	Reception for President Ford Committee Staff
	The State Floor

Tuesday - April 13, 1976

8:00 (60 min.)	Meeting with Republican House Whips. (Mr. Max L. Friedersdorf) - The Cabinet Room.
9:30	Mr. Richard B. Cheney - The Oval Office.
10:00	Secretaries Henry A. Kissinger and Donald Rumsfeld and General Brent Scowcroft - The Oval Office.
10:30 (5 min.)	Greet East Grand Rapids, Michigan, Band and Orchestra. (Mr. Michael J. Farrell) - The Rose Garden.
*11:00 (15 min.)	Meeting with His Excellency Carlos P. Romulo, Philippine Foreign Secretary. (General Brent Scowcroft) - The Oval Office.
11:15	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney.
	The Oval Office.
11:55	Depart South Grounds via Motorcade en route The Thomas Jefferson Memorial.
* 12:00	34th Annual Celebration Commemorating the Birth of Thomas Jefferson and Signing of Two Bills which Give Honor to our Third President.
12:50	Return to the White House.
2:00 (60 min.)	Meeting with the Economic Policy Board. (Mr. L. William Seidman) - The Cabinet Room.
3:30	Nessen Taping - The Cabinet Room.
4:30	Mr. Richard B. Cheney - The Oval Office.
5:00	Question and Answer Session/Reception for the American Society of Newspaper Editors. (Mr. Ron Nessen and Mrs. Margita White).

13

The Rose Garden and the State Floor.

April 12, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Tuesday, April 13, 1976

8:00 a.m. Meeting with Republican House Whips. The Cabinet Room 11:00 a.m. Meeting with His Excellency Carlos P. Romulo, Philippine Foreign Secretary. (Probable Photo) The Oval Office 11:45 a.m. Depart South Grounds via Motorcade en route The Thomas Jefferson Memorial. 34th Annual Celebration Commemorating the Birth of 12:00 p.m. Thomas Jefferson and Signing of Two Bills Honoring Mr. Jefferson. (Open Coverage) 2:00 p.m. Meeting with the Economic Policy Board. The Cabinet Room Question and Answer Session with the 5:00 p.m. American Society of Newspaper Editors. (Open Coverage) The Rose Garden Reception for the American Society of Newspaper 5:30 p.m. Editors.

The State Floor.

DRAFT

14

Wednesday - April 14, 1976

8:00	Mr. Robert T. Hartmann - The Oval Office.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:00	Video Tape Message in Support of Congressman Al Johnson. (Mr. Robert Mead) - The Cabinet Room

11:00	Cabinet Meeting. (Dr. James Connor).
(90 min.)	The Cabinet Room.
* 12:30	Swearing in of Mr. Thomas S. Gates as Childred

Swearing in of Mr. Thomas S. Gates as Chief of the U.S. Liaison Office, The People's Republic of China. (General Brent Scowcroft) The Rose Garden.

4:30	Senator Jacob K. Javits. (Mr. Max L. Friedersdorf
(30 min.)	and General Brent Scowcroft) - The Oval Office.
5:00	Mr. Richard B. Cheney - The Oval Office.
5:30	Mr. Bobby Richardson. (Mr. Rogers C.B. Morton). NOT
(15 min.)	The Oval Office. APPROVED

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Wednesday, April 14, 1976

8:00 a.m. to 10:00 a.m. Staff Meetings

11:00 a.m.

Cabinet Meeting

The Cabinet Room

12:30 p.m.

Swearing in of Mr. Thomas S. Gates as Chief of the U.S. Liaison Office, The People's Republic of China

The Rose Garden

#

#

rsday - April 15, 10

8:00	Serier Staff Meeling - The Reosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:(4)	Mr. John O. March, Jr The Oval Office.
9:15	Secretaries Henry A. Kissiager and Donald Rumsfeld and General Brent Scoweroft - Private Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Harimann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Private Office.
11:00 (30 min.)	Interview with WFAA-TV and Radio of Dallas, Texas. (Mr. Ron Nessen and Mr. Bob Mead) - The Oval Office. The Oval Office.
12:00 (5 min.)	Farewell Call: Mr. Patrick O'Donnell and Family. (Mr. Max L. Friedersdorf) - The Oval Office.
12:15 (10 min.)	Staff Photograph with Mr. Ray Zook and Transportation Office Staff. (Mr. Ron Nessen) - The Oval Office.
12:30	Miss Mildred Leonard - The Oval Office.
* 1:45 2:00 (20 min.)	Signing Ceremony: H.J. Res. 890, Emergency Supplemental Making Appropriations for Preventive Health Services, etc. The Oval Office. Swearing-In Ceremony for Samuel R. Martinez, Director, Community Services Administration. The Rose Garden.
	The Rose dal den.
2:30 (30 min.)	Meeting with the Leadership of the Standing Conference of American Middle Eastern Christian and Moslem Leaders. (Mr. William J. Baroody, Jr. and General Brent Scowcroft) - The Cabinet Room.
*3: 30	Meeting with His Excellency Dimitrios Bitsios, Foreign Minister of Greece. (General Brent Scowcroft). The Oval Office.
4:30	Mr. Rogers C.B. Morton, Mr. Stuart Spencer, and Mr. Richard B. Cheney - The Oval Office.
5:00	Mr. Douglas Bennett and Mr. Richard B. Cheney-Oval Office
5:30	Mr. Richard B. Chency - The Oval Office.

15

Aril 14, 1976

1

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Thursday, April 15, 1976

8:00 a.m. to 11:00 a.m.

1:45 p.m.

Meetings with Staff

Signing Ceremony: H.J. Res. 890, Emergency Supplemental Appropriations for Preventive Health Services, etc.

The Oval Office

2:00 p.m.

Swearing-In Ceremony for Samuel R. Martinez, Director, Community Services Administration.

The Rose Garden

2:30 p.m.

3:30 p.m.

Meeting with the Leadership of the Standing Conference American Middle Eastern Christian and Moslem Leaders.

The Cabinet Room

Meeting with His Excellency Dimitrios Bitsios, Foreign Minister of Greece.

The Oval Office

RON NESSEN BRIEFING --- hursday, April 15, 1976

ANNOUNCEMENTS:

Intention to nominate four persons to be members of the National Commission on Libraries and Information Science.

POSTINGS:

Intention to nominate Frank Spies to be U.S. Attorney for the Western District of Michigan.

Intention to nominate Laughlin E. Waters to be U.S. District Judge for the Central District of California.

FYI EARWIGS:

No briefing tomorrow!!!!!! Also, the President's weekend plans are still up in the air, possibility of golf, but not suce of Camp David. The President will go to church for First Friday services at St. John's about 11:00 a.m.

<u>GREEK FOREIGN</u> MINISTER:

The Greek foreign minister is here at the invitation of the U.S. There will porbably be a readout after the meeting. The reason for the meeting is for renegotiation for American bases. <u>ADDITIONAL SCHEDULE ITEMS</u>: The President will be meeting with a group of Middle East Christians and Moslems (American). This meeting is at their request to discuss issues of mutual concern, among the others, the subject of Lebannon will be addressed. There will be a photo op at the beginning of the meeting but there will be no briefing following.

PANAMA CANAL:

The negotiations are an affirmative action by the U.S. growing out of the 1964 situation there. These negotiations are to assure that the canal remains open; that the U.S. has access to the canal, and to continue our interests in maintaining its defenses. Also the other countries of Latin America feel that there is a need for a change (especially the Treaty of 1903), another reason RN went on to say that there to maintain negotiations. has been a heavy load of rhetoric emptied into this issue. On canal sovereignty, there is not a clear cut legal agreement on soveregnty in the canal zone. It is a complex legal matter and RN indicated that he is not qualified to handle it. As to when the negotiations will end, it is not possible to determine.

PRESIDENT'S INCOME

TAX RETURNS:

They were mailed about April 1, or so, and we will have available soon.

Your faithful pooler.....cm.....

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Friday, April 16, 1976

8:00 a.m. to 11:00 a.m.

Staff Meetings

12:00 p.m.

Attend Good Friday Services

#

St. John's Episcopal Church

#

#

16



April 16, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Saturday, April 17, 1976

Depart South Lawn for Burning Tree.

6:00 p.m. Depart South Lawn for Camp David. (approximately)

11:30 a.m.

Saturday - April 17, 1976

Depart via Motorcade en route Burning Tree Country Club.

12:15

11:30

Tee Off at Burning Tree Country Club with Mr. Alan Greenspan, Mr. William Whyte, and Mr. Deane Beman.

Md

uy - April 19, 1976

8:30	Mr. Richard B. Cheney - The Oval Office.
9:00	Mr. Robert T. Hartmann - The Oval Office.
9:30	Mr. John O. Marsh, Jr The Oval Office.
10:00	General Brent Scowcroft - The Oval Office.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney - The Oval Office.
11:00 (45 min.)	Meeting with the Texas Editors of Harte-Hanks Newspapers, Inc. (Mr. Ron Nessen and Mrs. Margita White) - The Roosevelt Room.

2:00

Mr. Robert T. Hartmann, Mr. Robert Orben, The Oval Office.

4:30

Mr. Richard B. Cheney, Mr. Rogers C.B. Morton and Mr. Stuart Spencer - The Oval Office.

5:00

Mr. Richard B. Cheney - The Oval Office.

RON NESSEN BRIEFING

Monday, April 19, 1976

RELEASES:

HARTE/HANKES INTERVIEW:

EVENTS THIS WEEK:

INDIANA/GEORGIA TRIP:

SATURDAY NIGHT:

PRESS CONFERENCE:

GNP:

Budget Supplemental requests for Agriculture and International Development Assistance

Interview lasted for an hour (11 to 12) and will be embargoed for 6 a.m. Tuesday, April 20.

Tuesday, April 20

2:30 p.m. President will go to Pentagon to dedicate the General George Marshall corridor. We will take a travel pool. Open coverage of the event.

Wednesday, April 21

10:00 a.m. President will go to Constitution Hall to address DAR/will have advance text sometime on Tuesday.

Tuesday, April 20

8:30 a.m. the University of Indiana basketball team (they won some championship or something) will go on a tour of the White House, the President is expected to meet with them.

Schedule attached

Hummmmm..... Lots of comment and question not worth the space to reiterate.

RN said not expecting one this week at W. H.

Increase of 7 1/2 percent

APRIL 19, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

TRIP OF THE PRESIDENT TO INDIANA AND GEORGIA

Thursday, April 22

3:30 p.m.(EST)	Press check in at Andrews Air Force Base
4:00 p.m. "	Press Plane departs Andrews Air Force Base
4:40 p.m. "	The President departs South Lawn
5:00 p.m. "	Air Force One departs Andrews Air Force Base
6:20 p.m. "	Air Force One arrives Weir Field, Indianapolis
8:00 p.m. "	Butler University/Remarks and Q & A

(Overnight in Indianapolis)

Friday, April 23

8:45 a.m. "	Indiana Broadcasters Association Convention, Roadway Inn,
	Remarks and Q & A
9:25 a.m. "	Air Force One departs Indianapolis
9:00 a.m.(CST)	Air Force One arrives Evansville Airport
9:30 a.m. "	Open Forum hosted by Mayor Russell Lloyd, Evansville
	Civic Center/ Remarks and Q & A
12:25 p.m. "	Downtown Parade, Evansville
1:35 p.m. "	Air Force One departs Evansville Airport
4:00 p.m. (EST)	Air Force One arrives Dobbins AFB, Marietta, Georgia
4:30 p.m. "	President addresses Military Order of the World Wars'
	Annual Service, Peachtree Presbyterian Church
8:00 p.m. "	Peachtree High School/Remarks and Q & A
9:20 p.m. "	Air Force One departs Dobbins AFB
10:40 p.m. "	Air Force One arrives Andrews AFB
11:00 p.m. "	President arrives South Lawn
-	

(NOTE: Baggage will be accepted in Room 87/EOB until 1:00 p.m. or at check in time at Andrews Air Force Base)

April 19, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Monday, April 19, 1976

8:30 a.m. to 11:00 a.m.

Meetings with Staff.

2:00 p.m. to 6:00 p.m.

Meetings with Staff.

	Revised: April 20,1976 11:00 a.m.	THE PRESIDENT'S SCHEDULE Tuesday - April 20, 1976
	8:30	Mr. Richard B. Cheney - The Oval Office.
	9:00	Mr. Robert T. Hartmann - The Oval Office.
	9:30 (10 min.)	Greet the University of Indiana Basketball Team. (Mr. John O. Marsh, Jr.) - The Rose Garden.
	9:45	Mr. John O. Marsh, Jr The Oval Office.
	10:00 .	General Brent Scowcroft - The Oval Office.
	10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton, and Mr. Richard B. Cheney. The Oval Office.
	11:00 (30 min.)	Interview With Anchormen from Corinthian Television Stations in Houston, Indianapolis, and Ft. Wayne. (Mr. Ron Nessen and Mr. Bob Mead) The Map Room.
		•
	12:15 (10 min.)	NEWSWEEK Photograph. (Mr. Ron Nessen and Mr. David Kennerly) - The Private Study.
	12:30	Miss Mildred Leonard - The Oval Office.
#	2:00	Mr. John Osborne. (Mr. Ron Nessen) - Oval Office.
	2:15 (5 min.)	Greet Columbus, Ohio, Youth Group. (Mr. Max L. Friedersdorf) - The South Grounds.
	2:20	Depart South Grounds via Motorcade en route Pentagon.
*	2:30	Dedication of a Corridor to the Memory of General George C. Marshall.
	3:20	Return to the White House.
	3:30 (55 min.)	Mr. Robert Hartmann and Mr. Robert Orben. The Oval Office.
	4:25 (5 min.) 4:30 (30 min.)	Video Film Clip for the White House Photographers Dinner. (Mr. Ron Nessen and Mr. Bob Mead) - The Cabinet Room. Mr. Max Fisher. (General Brent Scowcroft) - The Oval Office
	5.00	Mr. Richard B. Cheney - The Oval Office.

Tuesday - April 20, 197 Mr. Richard B. Cheney - The Oval Office. 8:30 9:00 Mr. Robert T. Hartmann - The Oval Office. 9:30 Greet the University of Indiana Basketball Team. (Mr. John O. Marsh, Jr.) - The Rose Garden. (10 min.)9:45 Mr. John O. Marsh, Jr. - The Oval Office. 10:00 General Brent Scowcroft - The Oval Office. Mr. Ron Nessen, Mr. Max L. Friedersdorf, 10:30 Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton, and Mr. Richard B. Cheney. The Oval Office. 11:00 Interview With Anchormen from Corinthian Television (30 min.)Stations in Houston, Indianapolis, and Ft. Wayne. (Mr. Ron Nessen and Mr. Bob Mead) The Map Room. 12:15 NEWSWEEK Photograph. (Mr. Ron Nessen and (10 min.) Mr. David Kennerly) - The Private Study. Miss Mildred Leonard - The Oval Office. 12:30 2:15 Greet Columbus, Ohio, Youth Group. (5 min.) (Mr. Max L. Friedersdorf) - The South Grounds. 2:20 Depart South Grounds via Motorcade en route Pentagon. * 2:30 Dedication of a Corridor to the Memory of General George C. Marshall. 3:20 Return to the White House. 3:30 Mr. Robert Hartmann and Mr. Robert Orben. (55 min.) The Oval Office. 4:25 Video Film Clip for the White House Photographers Dinner. (5 min.) (Mr. Ron Nessen and Mr. Bob Mead) - The Cabinet Room. 4:30 Mr. Max Fisher. (General Brent Scowcroft) - The Oval Office. (30 min.)

Mr. Richard B. Cheney - The Oval Office.

5:00

RON NESSEN BRIEFING - Tuesday, April 20, 1976

ANNOUNCEMENTS: Presidential Proclamation on National Boating Week (Safe Boating Week, that is.....)

PRESS CONFERENCE: Possibility of one next week.

CASTRO'S REMARKS: Ron wouldn't comment on the "vulgar liar" quote, but went on to say that the whole situation grew out of an incident with a Cuban fishing boat sometime back, and the resultant anti-hijacking agreement. The essence is that the U.S. is living up to its side of the agreement, and we expect the Cubans to do the same.

LOUISIANA, TEXAS TRIP:

Ron indicated for planning purposes that the upcoming trip to Louisiana and Texas would possibly go to 4 days and Louisiana would be the first stop.

FEC LEGISLATION:

When asked what the President's feelings on the FEC legislation were, Ron indicated that he hasn't decided one way or another yet.

AND THAT'S IT EARWIGS, SHORT AND SWEET.....!

 \mathbf{cm}

- -- --

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT 'S SCHEDULE Tuesday, April 20, 1976

Meetings with Staff.

9:30 a.m.

Greet the University of Indiana Basketball Team. (NCAA Champions)

The Rose Garden

9:45 a.m. to 11:00 a.m.

Depart South Grounds via Motorcade en route

2:30 p.m.

2:20 p.m.

Dedication of a Corridor to the Memory of General George C. Marshall.

#

Pentagon.

Revised: April 21, 1976	THE PRESIDENT'S SCHEDULE
2:15 p.m.	Wednesday - April 21, 1976
8:00	Director George Bush and General Brent Scowcroft. The Oval Office.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:00	Secretary Henry A. Kissinger and General Brent Scowcroft - The Oval Office.
9:55 (5 min.)	Ambassador W. Beverly Carter, Jr. (General Brent Scowcroft) - The Oval Office.
10:20	Depart South Grounds via Motorcade en route Constitution Hall.
* 10:30	85th Continental Congress of the National Society Daughters of the American Revolution.
11:00	Return to the White House.
11:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
12:00	Mr. Robert T. Hartmann and Mr. Robert Orben. The Oval Office.

21

2:00	Interview with Bureau Chiefs, Texas Newspapers.
(60 min.)	(Mr. Ron Nessen and Mrs. Margita White).
	The Oval Office.

4:00	Mr. Douglas Bennett and Mr. Richard B. Cheney. The Oval Office.
4:30	Mr. Richard B. Cheney - The Oval Office.

٠

Telephone Call to "W.J. 'Bill' Usery Day" in Milledgeville,

Georgia.

TIT PRESIDENT'S SCHET LE

Wednesday - April 21, 1976

8:00	Director George Bush and General Brent Scowcroft.
•	The Oval Office.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:00	Secretary Henry A. Kissinger and General Brent Scowcroft - The Oval Office.
9:55 (5 min.)	Ambassador W. Beverly Carter, Jr. (General Brent Scowcroft) - The Oval Office.
10:20	Depart South Grounds via Motorcade en route Constitution Hall.
* 10:30	85th Continental Congress of the National Society Daughters of the American Revolution.
11:00	Return to the White House.
11:30	Mr. Ron Nessen, Mr. Max.L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney, The Oval Office.
12:00	Mr. Robert T. Hartmann and Mr. Robert Orben. The Oval Office.
2:00 (60 min.)	Interview with Bureau Chiefs, Texas Newspapers. (Mr. Ron Nessen and Mrs. Margita White). The Oval Office.
3:30 (30 min.)	Mr. James Lynn and Er. James Cavanaugh. The Oval Office.
4:00	Mr. Douglas Bennett and Mr. Richard B. Cheney. The Oval Office.
-1:30	Mr. Richard B. Cheney - The Oval Office.
8:00 ,	Telephone Call to "W.J. 'Bill' Usery Day" in Milledgeville Georgia.

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Wednesday, April 21, 1976

8:00 a.m. to 10:00 a.m.

Meetings with Staff

10:20 a.m.

Depart South Grounds via Motorcade en route Constitution Hall

10:30 a.m.

85th Continental Congress of the National Society Daughters of the American Revolution

RON NESSEN BRIEFING

April 21, 1976

POSTINGS:

ANNOUNCEMENTS:

CONSUMER PRICE INDEX:

John H. Reed to be Amb. to Republic of Sri Lanka.

Supplemental appropriations for HEW.

9:55 a.m. President met with Beverly Carter, Ambassador to Liberia -- Farewell call.

2 p.m. today President will meet with a group of Texas reporters and bureau chiefs based in Washington. (23 of them) Was in response to a number of individual requests. Transcript will be released this afternoon, if completed, embargoed for 9 a.m. tomorrow.

two tenths of one percent down. (Food and gas prices down in March) In first 3 months of the year the inflation count was 2.9. (Compared with 7% last year.) (Further evidence the President's economic policies are working.)

INDIANA/GEORGIA TRIP:

RN BRIEFING THURS.:

SALT:

FEC BILL:

Press check-in at 3:45 p.m. at Andrews with luggage. Plane leaves at 4:15.

Ron will brief.

Russians have sent a letter responding. The U.S. is reviewing this letter and deciding on what reply to make.

Lot of talk. Ron went over the President's position very thoroughly.

LUNCH LID UNTIL 3 P.M.

Note: President feels he will win a good share of delegates in Georgia; but will not do so well in Alabama; will do well in Indiana; and is behind in Texas.

gc

April 21, 1976

Office of the White House Press Secretary

NOTICE TO THE PRESS

The President will visit Louisiana and Texas Tuesday, April 27 through Friday, April 30.

On Tuesday, the President will depart the White House at mid-day and travel to Shreveport, Louisiana where he will participate in an event called "Holiday in Dixie." The President will go to Tyler, Texas and remain overnight.

Wednesday's events include a public forum and question and answer session at Tyler Junior College in the morning and a noontime speech before the Fort Worth Tarrant County Bar Association. The President will go to Houston and remain overnight.

On Thursday, there will be a regional press conference in Houston; a noontime public appearance at Conroe; a question and answer session at Baylor University at Waco and a civic reception hosted by the PFC in the afternoon. The President will arrive in Dallas late in the afternoon and remain there overnight.

Friday, the President will participate in a question and answer session sponsored by the Public Affairs Council of the Dallas Chamber of Commerce. In addition, on Friday, the President will visit Lubbock and Abilene, Texas, prior to returning to Washington shortly before midnight.

Other events in each city will be added and will be announced later.

¥ # #

22

Thursday - April 22, 1976

8:00	Senior Staff Meeting - The Roosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
9:00 (60 min.)	National Security Council Meeting. (General Brent Scowcroft) - The Cabinet Room.
10:30	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
11:00 (30 min.)	Interview with Radio Newsmen from Six Texas Cities. (Mr. Ron Nessen and Mrs. Margita White). The Roosevelt Room.
12:00 (15 min.)	Ambassador Albert B. Fay. (General Brent Scowcroft). The Oval Office.
* 12:15 (10 min.)	Presentation of Award by the Big Brothers of America. (Mr. William J. Baroody, Jr.) - The Rose Garden.
2:00	Vice President Nelson A. Rockefeller - The Oval Office.
2:30	Mr. Robert T. Hartmann and Mr. Robert Orben. The Oval Office.
4:00	Mr. Richard B. Cheney - The Ovel Off

Mr. Richard B. Cheney - The Oval Office. Depart South Grounds via Helicopter en route Andrews Air Force Base and Indiana.

4:40

RON NESSEN BRIEFING - Thursday, April 22, 1976

ANNOUNCEMENTS:

Nine persons to be members of the President's commission on Personnel Interchange.

Intention to nominate John Conyers Read to be an Assistant Secretary of Labor.

Intention to nominate E. Henry Knoche to be Deputy Director of Central Intelligence.

POSTINGS :

Bill signings: S. 3056

H. R. 1465 H. R. 11598 S. 2444, S. 2445 S. J. Res. 35 H. J. Res. 491

The resignation of Robert E.J Curran as United States Attorney for the Eastern District of Pennsylvania.

The retirement of Richard H. Chambers as Chief Judge of the United States Court of Appeals.

Intention to nominate Bruce R. Montgomery to be United States Marshall for the Eastern District of Tennessee

Supplemental Budget requests for Justice; Transportation, ICC, The United States Railway Association;Department of Agriculture

<u>NSC MEETING:</u> Meeting concerning the study on the strength of the US Navy. Apparantly the Pentegon has initiated the study.

<u>TEXAS INTERVIEW</u>: Texas radio stations. The transcripts will be available at the WH at 6pm and on the press plane.

<u>SALT:</u> In response to a question as to whether or not the SALT talks are being slowed down because of the fact that this is a political year, Ron indicated that there are some unresolved issues.

FEC: WH has a draft form of the Committee report. In respons to a question as to whether or not the Pres. has any reaction to the report, Ron said that these are proposals and not a document that the Pres can react to.

<u>VEEP'S STATEMENT</u>: The pres's reaction was that he assumes that a US Senator has responsible people on his staff.

Office of the White House Press Secretary

NOTICE TO THE PRESS

ADDITION TO THE PRESIDENT'S SCHEDULE Thursday, April 22, 1976

12:00 p.m.

Ambassador Albert B. Fay.

The Oval Office

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Thursday, April 22, 1976

8:00 a.m. to 9:00 a.m.

Meetings with Staff

9:00 a.m.

National Security Council Meeting

The Cabinet Room

12:15 p.m.

Presentation of Award by the Big Brothers of America (Open Coverage)

The Rose Garden

2:00 p.m.

4:40 p.m.

Vice President Nelson A. Rockefeller

The Oval Office

Depart South Grounds via Helicopter en route Andrews Air Force Base and Indiana

> # #

#

Saturday, April 24, 1976

24

9:30

Mr. Richard B. Cheney - The Oval Office.

11:00

Mr. Robert T. Hartmann, Mr. Robert Orben, Mr. Douglas Smith and Mr. Patrick Butler. The Oval Office.

* 12:00 (5 min)	Citizens' Advisory Council on the Status of Women. (General Jeanne Holm, USAF, Ret.) - The Rose Garden.
12:15 (5 min)	Mr. and Mrs. Eric Rosenberger - The Oval Office.
12:20 (5 min)	Mr. and Mrs. Randall Woods and Children - The Oval Office.

2:00

Mr. Robert T. Hartmann, Mr. Robert Orben, Mr. Douglas Smith and Mr. Patrick Butler. The Oval Office.

3:00

General Brent Scowcroft et. al. - The Cabinet Room.

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Saturday, April 24, 1976

9:30 a.m. to 12 noon

Meetings with Staff

12:00

Receive the Annual Report from the Council on the Status of Women (Probable Photo)

#

#

4/26/76 9:15 a.m.

. . .

Revised:

Monday - April 26, 1976

NOT	ISSU	ED
States and a first state of the		~~~

26

ŧ	7:00	DENTIST.
	8:00	Senior Staff Meeting - The Roosevelt Room.
	8:30	Mr. Richard B. Cheney - The Oval Office.
	10:00	Depart South Grounds via Motorcade en route Constitution Hall.
	* 10:15	Chamber of Commerce of the United States, 64th Annual Meeting - First General Session.
	10:50	Return to the White House.
	10:50 (10 min.)	Drop-By Meeting of Top-Level Women in Government. (Major General Jeanne Holm, USAF, Ret.) - State Dining Room.
	11:00	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
	11:30	Mr. Robert T. Hartmann and Mr. Robert Orben. The Oval Office.
	12:15 (10 min.)	Ambassador Marquita Maytag. (General Brent Scowcroft). The Oval Office.
	12:30 (15 min.)	Mr. Jack Marsh - The Oval Office.
	2:00 (30 rain.)	Interview with Mr. Gene Lively, Anchorman,
	3:00	Mr. James Lynn, General Brent Scowcroft, Mr. John O. Marsh, and Mr. Max L. Friedersdorf. The Oval Office.
	4:00	Mr. Rogers C.B. Morton, Mr. Stuart Spencer, and Mr. Richard B. Cheney - The Oval Office.
	4:30	Mr. Richard B. Cheney - The Oval Office.
	5:30	Reception for Midwestern State Republican Chairmen. The State Floor.

APRI L 26, 1976

POSTINGS:

ANNOUNCEMENTS:

Frank G. Cooley to be the Rep. of the U.S. to the Arkansas River Compact Adm.

Ralph B. Guy, Jr., to be U.S. District Judge for the Eastern District Judge for the Eastern District of Michigan.

President attended Senior Staff Meeting this morning.

Dropped by State Dining Room for event there. Pool covered.

2 p.m. President will be interviewed by KMOL-TV, San Antonio, Texas. Interview to be used by KMOL Wed. night at 10 p.m. NBC may use portions of it tonight. If so, may release transcript early. (John checking on this) Original release time was for Thursday.

Released summary schedule for La./Texas trip. Bibles will be ready later this afternoon for first 2 days of trip. Rest of it will be released on the trip.

Depart May 2, about 4:30 p.m. Will visit Ft. Wayne and one other city not yet known. Alabama - late afternoon of May 3.

President has had 24 interviews in Washington with 198 member of the press corps -- 6 interviews outside Washington with 13 members of the press corps. (This is since middle of February.) New procedure: At airport arrivals locals ask first 3 or 4 questions; White House Press Corps can then ask questions. Regional press conferences - same rules still apply. Only locals. John said he would check into changing rules for local press conferences. (Possibility of President coming down to press centers on trips for 5 minutes of Q & A.)

No plans for a meeting with the President at the present time. John did not rule out possibility.

Conference Committee has not yet approved legislation. White House has reviewed the bill, have some reservations with bill in its present form. Expect legislation to come to White House by the end of the week.

INDIANA/ALABAMA:

PRESS CONFERENCES:

PRESIDENT ASSAD:

FEC LEGISLATION:

LUNCH LID UNTIL 3 P.M.

Office of the White House Press Secretary

NOTICE TO THE PRESS

THE PRESIDENT'S SCHEDULE Monday, April 26. 1976

8 a.m. to 10 a.m.

Meetings with Members of the Staff

10:15 a.m.

Address the 64th Annual Meeting of the Chamber of Commerce of the United States

Constitution Hall

12:15 p.m.

5:30 p.m.

Ambassador Marquita Maytag The Oval Office

Reception for Midwestern State Republican Chairmen

The State Floor

onday - April 26, 1976

8:00	Senior Staff Meeting - The Roosevelt Room.
8:30	Mr. Richard B. Cheney - The Oval Office.
10:00	Depart South Grounds via Motorcade en route Constitution Hall.
* 10:15	Chamber of Commerce of the United States, 64th Annual Meeting - First General Session.
10:50	Return to the White House.
10:50 (10 min.)	Drop-By Meeting of Top-Level Women in Government. (Major General Jeanne Holm, USAF, Ret.) - State Dining Room.
11:00	Mr. Ron Nessen, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
11:30	Mr. Robert T. Hartmann and Mr. Robert Orben. The Oval Office.
•	
12:15 (10 min.)	Ambassador Marquita Maytag. (General Brent Scowcroft). The Oval Office.
12:30 (15 min.)	Mr. Jack Marsh - The Oval Office.
2:00 (30 min.)	Interview with Mr. Gene Lively, Anchorman, KMOL-TV, San Antonio. (Mr. Ron Nessen and Mr. Bob Mead) - The Oval Office.
. 4:00	Mr. Rogers C.B. Morton, Mr. Stuart Spencer, and Mr. Richard B. Cheney - The Oval Office.
4:30	Mr. Richard B. Cheney - The Oval Office.
5:30	Reception for Midwestern State Republican Chairmen. The State Floor.
\$	

Thesday - April 27, 1976

8:00	Republican Congressional Leadership Meeting. (Mr. Max L. Friedersdorf) - The Cabinet Room.
9:30 (15 min.)	Secretary Donald Rumsfeld and General Brent Scowcroft. The Private Office.
9:45 (15 min.)	Ambassador Dean Brown. (General Brent Scowcroft). The Private Office.
10:00 (10 min.)	Signing of the Drug Message. (Mr. James Cannon). The Oval Office.
10:15 (30 min.)	Meeting with the Newspaper Farm Editors Association Members. (Mr. John Carlson and Mrs. Margita White).
. :	The Roosevelt Room.
10:45	Mr. John Carlson, Mr. Max L. Friedersdorf, Mr. Robert T. Hartmann, Mr. John O. Marsh, Jr., Mr. Rogers C.B. Morton and Mr. Richard B. Cheney. The Oval Office.
12:00 (10 min.)	Presentation of the Outstanding Handicapped American of the Year. (Mr. James Cannon) - The Rose Garden.
12:40	

Depart the South Grounds via Helicopter en route Andrews Air Force Base; Shreveport, Louisiana; and Tyler, Texas.